Facial plast Surg 2016; 32(05): 532-555
DOI: 10.1055/s-0036-1592340
Review Article
Thieme Medical Publishers 333 Seventh Avenue, New York, NY 10001, USA.

Adverse Reactions to Injectable Fillers

Rebecca Fitzgerald
University of California Los Angeles, Los Angeles, California
,
Vince Bertucci
Division of Dermatology, Department of Medicine, University of Toronto, Toronto, Canada
,
Jonathan M. Sykes
Department of Otolaryngology/Facial Plastic Surgery, University of California Davis Medical Center, Sacramento, California
,
J. Kevin Duplechain
Private Practice, Lafayette, Louisiana
› Author Affiliations
Further Information

Publication History

Publication Date:
28 September 2016 (online)

Abstract

As the use of fillers becomes increasingly more common and the skill level of those injecting is so varied, adverse events can be expected to increase as well. Avoiding complications is always the best measure, and with appropriate training and injection techniques, many complications can be avoided. However, adverse events can occur in the best of hands, and early detection and treatment may eliminate or minimize sequelae. This article is an effort to help in that endeavor.